Alert archive / Kansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 194, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 5, 2017, 8:56 AM CDT for Neosho County, Kansas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2017, 8:56 AM CDT (13:56 UTC)
- Expired
- Aug 5, 2017, 9:10 AM CDT
- In force
- 14 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Neosho County, KS
The radar
The Tulsa radar (KINX), 156 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1677 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
517 WUUS53 KICT 051356 SVRICT KSC133-051430- /O.NEW.KICT.SV.W.0194.170805T1356Z-170805T1430Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Wichita KS 856 AM CDT SAT AUG 5 2017 The National Weather Service in Wichita has issued a * Severe Thunderstorm Warning for... East central Neosho County in southeastern Kansas... * Until 930 AM CDT * At 856 AM CDT, a severe thunderstorm was located near Walnut, or near St. Paul, moving east at 30 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... St. Paul. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3747 9521 3762 9520 3768 9509 3745 9509 TIME...MOT...LOC 1356Z 264DEG 26KT 3757 9512 HAIL...1.00IN WIND...<50MPH $$ CARUSO
1 follow-up statement
368
WWUS53 KICT 051410
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
910 AM CDT SAT AUG 5 2017
KSC133-051420-
/O.CAN.KICT.SV.W.0194.000000T0000Z-170805T1430Z/
Neosho KS-
910 AM CDT SAT AUG 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NEOSHO COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 3747 9521 3762 9520 3768 9509 3745 9509
TIME...MOT...LOC 1408Z 264DEG 26KT 3758 9499
$$
CARUSOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 7:10 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 5, 7:10 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Wichita KS 710 AM CDT Sat Aug 5 2017 .SHORT TERM...(Today through Monday night) Issued at 143 AM CDT Sat Aug 5 2017 Main challenge for today will be sky cover that remains from the convective debris from this mornings convection. Moisture transport is still very strong ahead of the approaching warm front. This leaves the high temperatures in question for today. The southwestern portions of the CWA appear to have a good chance for low 90s today while the northeastern as of the CWA will see lower to mid 80s. Afternoon highs will be highly depending on how much cloud cover will be present during the day today. Some areas may be several degrees cooler or warmer depending on the density of the cloud cover today. Additionally, the strong moisture transport, shear and approaching front will create a rather active weather day for today. Showers and thunderstorms are expected to develop along and east of I-35 during the afternoon. Some areas of Southeast Kansas are likely to receive some very heavy rain and localized flooding. Some severe thunderstorms are also possible during the initial stages of the thunderstorm activity. As the afternoon transitions into evening, the severe weather threat will diminish some and transition to a wind and rain threat. The heaviest rain is expected during the overnight period into Sunday morning. Once the cold front come through the region during the morning hours Sunday, the rain threat will diminish and cooler temperatures will return the region. .LONG TERM...(Tuesday through Friday) Issued at 143 AM CDT Sat Aug 5 2017 The cold front will stall in Oklahoma which will keep northerly flow over the region. This will keep the temperatures well below normal for much of the weak. With the front in close proximity, rain chances will remain relatively high. The best chance for shower and thunderstorm activity will be Thursday into Friday as moisture transport returns. Temperatures will slowly rise through the week but will remain below normal as return flow will not be able to take hold until next weekend. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 707 AM CDT Sat Aug 5 2017 Strong warm advection has led to widespread showers and thunderstorms over most of ern KS this morning. So will go with prevailing -SHRA/VCTS for the KCNU taf site for the morning hours. Expect this round of showers to move east by late this morning, with some uncertainty on timing of SHRA/TSRA redeveloping for the afternoon hours, especially for areas east of I-135, as the warm front remains over ern KS. Will go with VCTS for most of the TAFs east of I-135 (KSLN/KCNU and KICT) for the evening hours, as atmosphere recovers enough for renewed convection. Some uncertainty on how far west to go with the convective chances, but think along and east of the KS Turnpike appears likely. A cold front will begin to push into central KS tonight, with some post frontal MVFR cigs expected. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 89 69 83 66 / 40 70 20 10 Hutchinson 89 66 81 63 / 40 60 10 10 Newton 86 66 80 62 / 50 70 20 10 ElDorado 86 68 81 63 / 50 70 30 10 Winfield-KWLD 91 70 85 66 / 40 60 30 10 Russell 90 64 79 61 / 30 40 10 10 Great Bend 91 65 80 62 / 30 40 10 10 Salina 84 64 80 62 / 50 60 10 10 McPherson 87 65 80 62 / 50 70 10 10 Coffeyville 86 71 84 66 / 50 80 60 20 Chanute 82 69 82 64 / 60 70 60 10 Iola 80 68 81 63 / 60 80 60 10 Parsons-KPPF 85 70 83 66 / 60 80 60 20 && .ICT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday morning for KSZ071-072-096. && SHORT TERM...ELM LONG TERM...ELM AVIATION...Ketcham
Hazardous weather outlook, Aug 5, 5:35 AM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 535 AM CDT Sat Aug 5 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-061045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 535 AM CDT Sat Aug 5 2017 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Strong to severe thunderstorms are possible this afternoon and tonight mainly along and east of the Flint Hills. Large hail up to half dollars and 60 mph winds are the main concern during the afternoon and evening hours. As the evening progresses, the severe weather threat will diminish, but heavy rainfall from thunderstorms may produce localized flooding overnight tonight into early Sunday morning, mainly for areas over the Flint Hills and southeast Kansas. The greatest threat exists over far eastern Kansas where a Flash Flood Watch is in effect. See that statement for more details. .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers and thunderstorms will be possible Monday afternoon along the areas of the I-70 corridor Monday afternoon. This thunderstorm activity is not expected to be severe. Showers and thunderstorms will be possible Wednesday through Friday during the afternoon. This activity is not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, Aug 5, 4:05 AM CDT, 4 hours 51 minutes before
Special Weather Statement National Weather Service Wichita KS 405 AM CDT SAT AUG 5 2017 KSZ069-051000- Butler KS- 405 AM CDT SAT AUG 5 2017 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Butler County in south central Kansas... * Until 500 AM CDT * At 402 AM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Towanda...moving northeast at 25 mph. hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... El Dorado, Augusta, Towanda, Leon, Latham, Rosalia, El Dorado Airport, El Dorado Lake, El Dorado State Park and Beaumont. PRECAUTIONARY/PREPAREDNESS ACTIONS... The storms are not expected to become severe. && LAT...LON 3748 9687 3790 9705 3805 9653 3756 9653 TIME...MOT...LOC 0904Z 233DEG 21KT 3776 9692 KETCHAM
Special weather statement, Aug 5, 4:51 AM CDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Wichita KS
451 AM CDT SAT AUG 5 2017
KSZ070-094-051045-
Greenwood KS-Elk KS-
451 AM CDT SAT AUG 5 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Greenwood County in southeastern Kansas...
Elk County in southeastern Kansas...
* Until 545 AM CDT
* At 449 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 19 miles
east of Burns to near Grenola...and moving east at 35 mph.
hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with these storms.
* Locations impacted include...
Eureka, Madison, Howard, Moline, Longton, Hamilton, Severy,
Grenola, Fall River, Elk Falls, Climax, Virgil, Eureka City Lake,
Thrall, Eureka Airport, Fall River State Park, Fall River Lake and
Piedmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are not expected to become severe.
&&
LAT...LON 3817 9598 3730 9597 3731 9652 3808 9649
3808 9636
TIME...MOT...LOC 0951Z 264DEG 32KT 3802 9654 3729 9642
KETCHAMSpecial weather statement, Aug 5, 5:48 AM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Wichita KS
548 AM CDT SAT AUG 5 2017
KSZ070-094-051145-
Greenwood KS-Elk KS-
548 AM CDT SAT AUG 5 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southern Greenwood County in southeastern Kansas...
Elk County in southeastern Kansas...
* Until 645 AM CDT
* At 546 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm 8 miles west of Severy, or 9 miles
northwest of Howard...moving east at 25 mph.
hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Howard, Moline, Longton, Severy, Grenola, Fall River, Elk Falls,
Fall River Lake, Piedmont and Fall River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The storms are not expected to become severe.
&&
LAT...LON 3731 9652 3765 9652 3774 9597 3730 9597
3730 9625
TIME...MOT...LOC 1048Z 260DEG 22KT 3758 9636
KETCHAMSpecial weather statement, Aug 5, 6:46 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Wichita KS
646 AM CDT SAT AUG 5 2017
KSZ095-051245-
Wilson KS-
646 AM CDT SAT AUG 5 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Wilson County in southeastern Kansas...
* Until 745 AM CDT
* At 644 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Neodesha...moving east at 30
mph.
hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Neodesha, Fredonia, Altoona, Benedict, New Albany and Buxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The storms are not expected to become severe.
&&
LAT...LON 3739 9595 3763 9595 3773 9554 3746 9552
3739 9553
TIME...MOT...LOC 1146Z 256DEG 25KT 3744 9579
KETCHAMSpecial weather statement, Aug 5, 7:46 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Wichita KS
746 AM CDT SAT AUG 5 2017
KSZ071-095-096-051315-
Wilson KS-Woodson KS-Neosho KS-
746 AM CDT SAT AUG 5 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Wilson County in southeastern Kansas...
Woodson County in southeastern Kansas...
Neosho County in southeastern Kansas...
* Until 815 AM CDT
* At 745 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 6 miles
northeast of Toronto to near Parsons...and moving east at 55 mph.
hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with these storms.
* Locations impacted include...
Chanute, Neodesha, Yates Center, Erie, St. Paul, Thayer, Altoona,
Buffalo, Galesburg, Benedict, Stark, Earlton, Lake Parsons,
Batesville, Rose, Chanute Airport and South Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are not expected to become severe.
&&
LAT...LON 3739 9510 3740 9576 3802 9595 3802 9568
3773 9554 3772 9511
TIME...MOT...LOC 1246Z 274DEG 46KT 3787 9588 3740 9529
KETCHAMThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:05 AM CDT | Special Weather Statement | ICT | Butler | 55 min |
| Aug 5, 4:51 AM CDT | Special Weather Statement | ICT | Elk, Greenwood | 54 min |
| Aug 5, 5:48 AM CDT | Special Weather Statement | ICT | Elk | 57 min |
| Aug 5, 6:46 AM CDT | Special Weather Statement | ICT | Wilson | 59 min |
| Aug 5, 7:46 AM CDT | Special Weather Statement | ICT | Neosho, Wilson, Woodson | 29 min |
| Aug 5, 10:25 AM CDT | Areal Flood Warning | ICT | Butler, Chase, Greenwood | 24 hr |
| Aug 5, 10:39 AM CDT | Areal Flood Warning | ICT | Allen, Woodson | 24 hr |
| Aug 5, 10:45 AM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 24 hr |
| Aug 5, 4:11 PM CDT | Special Weather Statement | ICT | Butler | 34 min |
| Aug 5, 4:25 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 50 min |
| Aug 5, 4:59 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 46 min |
| Aug 5, 5:06 PM CDT | Special Weather Statement | ICT | Rice | 24 min |
| Aug 5, 5:13 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 47 min |
| Aug 5, 5:16 PM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| Aug 5, 5:19 PM CDT | Special Weather Statement | ICT | Rice | 26 min |
| Aug 5, 5:30 PM CDT | Special Weather Statement | ICT | Sumner | 30 min |
| Aug 5, 5:38 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 37 min |
| Aug 5, 5:41 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 35 min |
| Aug 5, 5:41 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 49 min |
| Aug 5, 5:56 PM CDT | Special Weather Statement | ICT | Reno | 34 min |
| Aug 5, 6:00 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 60 min |
| Aug 5, 6:02 PM CDT | Special Weather Statement | ICT | Sedgwick | 28 min |
| Aug 5, 6:20 PM CDT | Areal Flood Warning | ICT | Cowley | 18 hr |
| Aug 5, 6:40 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 50 min |
| Aug 5, 6:44 PM CDT | Special Weather Statement | ICT | Cowley | 31 min |
| Aug 5, 6:52 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 53 min |
| Aug 5, 6:58 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.